Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    extended period
    avatar
    An_193198 posted:
    I have had a period for almost three weeks. The first week was normal with a lot of cramping. The second week was like when you are almost over your period and it was dark brown. This week started out the same, but is now like the first week without the cramping. what could possibly be wrong.
    Was this Helpful?
    53 of 103 found this helpful
    Reply
     
    avatar
    georgiagail responded:
    You are not having a menstrual period. You are having vaginal bleeding. There's a difference. Menstruation is normal in women of child bearing age. A three week cycle of bleeding is not.

    You need to make an appointment with your gynecologist to attempt to determine the cause of this bleeding. Issues such as uterine fibroids (benign growths in the uterus that can grow into blood vessels) could be the cause of the bleeding...but so could more serious tumor issues.

    Gail
     
    avatar
    forreal1 replied to georgiagail's response:
    This topic is all too familiar. Keep all of your doctor appointments and get a sonogram and a pelvic sonogram to check for tumors. If so see how many and how large they are.
     
    avatar
    nancy1375 responded:
    what was it? this is what is happening to me
     
    avatar
    Just_questions replied to nancy1375's response:
    did you ever find out for yourself? this just started happening with me and I am 42.
     
    avatar
    Just_questions responded:
    did u ever find out?
     
    avatar
    sshumaker3 responded:
    Hey I am in the SAME boat. I have been on a month but I just got off birth control. It could be an imbalance in your cycle. Did you ever find out?
     
    avatar
    vicygirl replied to sshumaker3's response:
    Me too! On Depo Provera.
    1 Week of spotting
    1 Week of period
    2 Weeks of this darker brown you mentioned, but I thought it
    was just my period lasting 3 weeks because of the Depo Shot. I didn't have cramps after 2nd week. Went to Gyno and they didn't have time to exam me or give me any answers other than to say, only way to treat endometriosis is w/hormones which only make it worse!
     
    avatar
    whatsgoingon244 responded:
    Me too! I just switched birth control pills and now I have had my period for three weeks. Did you ever find out what was wrong?
     
    avatar
    mommie0632 replied to whatsgoingon244's response:
    this is happening to me also i started off with brown spotting for a couple of days and then i started light bleeding until two days ago i started bleeding a little heavier no pain wath so ever....should i be worry that something is wrong
     
    avatar
    missab24 responded:
    I am actually going through the same exact thing right now and I have no clue what to do. What was your outcome?
     
    avatar
    bj731 responded:
    This same thing is happening to me. I started my period about 8-10 days early. I had hardly any cramping or the usual symptoms but then towards what I thought was the end I had the dark blood spotting which I assumed was the signal of the end of my period and then I started all over again with new brighter blood and this time cramping. I am currently on day 12 of my period! Did you find out what was wrong with you?
     
    avatar
    tdh83 responded:
    am also having the same issue, but i have been having it for years, and my doctor cant seem to figure out what is going on. i have been on my cycle for going on a WHOLE month. i had a baby 2 yrs ago and got on the Implanon birthcontrol after him, and thought that would help regulate it, and it has not..
     
    avatar
    grimsqueen88 responded:
    the same exact thing is happening to me right now and has been happening for 8 months. i dont trust my gynecologist because she wont run tests i ask her to or even listen to me. she just keeps wanting to put me on birth control which i dont want to be on. im not even sure i can get pregnant which are the tests i want her to run. this is ruining my sex life and making me very uncomfortable around other people and getting very expensive to buy pads. everytime i think the bleeding has stopped it just gets worse which is what i woke up to this morning.
     
    avatar
    HimeSavvy responded:
    I actually posted something a little similar (except mine was extremely heavy all three weeks and I was passing clots). I'll tell you this: what you're describing is pretty normal for ME (minus the cramping, thank God). I have polycystic ovarian syndrome which messes with my hormones a LOT. I would suggest going to a OBGYN and getting checked. I wasn't diagnosed until right after I gave birth to my son but a lot of women with PCOS go without diagnosis which can eventually lead to infertility (I had lost a whole bunch of weight which cleared most of my symptoms but everyone is different). You dont want something relatively harmless to become your biggest regret so see a doctor soon please!


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.